All women know the pain of getting their period. If you’re one of the lucky few to not experience the torture of dysmenorrhea, then good for you. However, some suffer menstrual cramps on top of the heavy blood flow that sometimes come with sudden outbursts of rage and mood change.

If you’re starting to bust out the usual lines “Ang sakit ng puson ko!”or “Ayoko na maging babae!” and screaming internally and externally in pain, you’re also probably considering getting a hold of pain relievers.

Image from Ashley Rose via Flickr Creative Commons

Image from Ashley Rose via Flickr Creative Commons

Overall, PMS is not an easy thing, but this doesn’t mean you should call on these medications all the time, as they pose the following risks to your health:

1. Liver Failure

Since the liver’s main function is to filter the blood of the harmful chemicals in your system, having too much medication will strain and affect its function.

Also, women who experience these cramps are likely to eat less and run on empty stomach. This makes the side effects of PMS meds more harmful to the liver.

Image from James Palinsad via Flickr Creative Commons

Image from James Palinsad via Flickr Creative Commons

2. Immunity to the medication

Regular pill-popping will affect the efficiency of meds as your body will grow familiar to its components and work its way around it. This is because of the bodily function of treating external substances as harmful ones, and eventually adapt to its effects.

In this event, you will only end up with fewer solutions than you already had.

Photo by Robson# via Flickr Creative Commons

Photo by Robson# via Flickr Creative Commons

3. Stomach ulcers

An increased intake of meds that only address pain may lead to the storing of harmful substances in the body that could damage your stomach and lead to ulcer.

Image from RetnaKarunia via Flickr Creative Commons

Image from RetnaKarunia via Flickr Creative Commons

4. Dizziness

This is mainly due to the medically induced hormonal imbalance from the PMS meds, as they practically replace that function of the body. So, if you regularly take these meds during your period then you are probably ready for the dizziness that comes with it.

While meds may be your trusted friends in times of pain and need, you should not be dependent on them. Turning to healthier options for your relief, on the other hand is much better.

About The Author

Ella Greene loves eating, dyeing her hair with the colors of the rainbow and the idea of being in love. Aside from being an optimistic hopeless romantic, she is also an aspiring rapper. Her free days are spent practicing rhymes in the dark corners of her room.

Related Posts

Leave a Reply

Your email address will not be published.